MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Catalog Number 442839
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd viper¿ lt system, about 30 false positive patient results were obtained on the ct/gc/tv assay.Tests were repeated on viper lt and were negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary- the customer reported receiving 30 false positive results over 3-4 runs.The customer performed environmental monitoring, which failed initially, but passed on a second try.The customer reported no further issues after the field service engineer visit.There was a logged escalation and applications was reached out to for further assistance.The customer was told to run negative controls as patient samples to establish a baseline.An fse was dispatched again and replaced (443197 - pipette channel a assy ham vprlt spare) on channel 1 and (443196 - pipette head 1ml ham vprlt spare) on channel 4, performed deck calibration, channel alignments, calibrate lld and z, adjust pip, daily weekly and robot qc and ctgc water run with no errors.The customer was followed up with multiple times, and they confirmed their runs completed with no errors.Instrument is operational.This complaint is unconfirmed, and the root cause is due to contamination.No samples were expected to be received as part of this complaint, and therefore no samples were returned and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for (b)(6) was reviewed and revealed no previous complaints regarding results within the past 24 months.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD VIPER¿ LT SYSTEM
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21937898
Report Number1119779-2025-00325
Device Sequence Number20131791
Product Code OOI
UDI-Device Identifier00382904428396
UDI-Public(01)00382904428396(11)150505
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown